MAUDE Adverse Event Report: CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW 11GX4 ASP; INSTRUMENT, BIOPSY

CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW 11GX4 ASP; INSTRUMENT, BIOPSY
Catalog Number DJ4011X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0401.Patient problem code: f19.
 
Event or Problem Description
It was reported by customer that the patient was having a bone marrow biopsy and the needle broke off inside the patient's bone in his hip.Unable to remove.Orthopedic consult made.Verbatim: patient was having a bone marrow biopsy and the needle broke off inside the patient's bone in his hip.Unable to remove.Orthopedic consult made.Describe patient / (hcp) / user impact: actual / potential adverse outcome/moderate injury requiring medical treatment.Provided lot number 0001547644 belongs to material number dj4011x.Aska 06/05/2024.Customer response received on 06-jun-2024.1.What was the impact to the patient? 2.Was there any medical intervention required including diagnostics, procedures, and treatment delay? 3.How was item piece retrieved from patient/procedure? 4.Is there a photo or sample available showing the reported issue for the evaluation? 1.The patient (a child), family and physician experienced great distress with a needle breaking off in the patient¿s back.The family was very upset and the physician was horrified that this had happened to a patient.2.The patient had to undergo and xray and ct that day.The bone marrow sample was not obtained so will have to be done again as it is for diagnostic purposes.The patient then had to have an orthopedics consult followed by surgery the next week under general anesthetic to remove the broken off part.The patient still has not had the follow up bone marrow biopsy as experiencing fright at the thought of it.Thus diagnosis and possible treatment that may be needed is delayed.3.As above surgery.4.I believe the part of the product that broke off was sent in to your company.
 
Event or Problem Description
It was reported by customer that the patient was having a bone marrow biopsy and the needle broke off inside the patient's bone in his hip.Unable to remove.Orthopedic consult made.Verbatim: patient was having a bone marrow biopsy and the needle broke off inside the patient's bone in his hip.Unable to remove.Orthopedic consult made.Describe patient / (hcp) / user impact: actual / potential adverse outcome/moderate injury requiring medical treatment provided lot number 0001547644 belongs to material number dj4011x.Aska 06/05/2024 customer response received on 06-jun-2024 1.What was the impact to the patient? 2.Was there any medical intervention required including diagnostics, procedures, and treatment delay? 3.How was item piece retrieved from patient/procedure? 4.Is there a photo or sample available showing the reported issue for the evaluation? 1.The patient (a child), family and physician experienced great distress with a needle breaking off in the patient¿s back.The family was very upset and the physician was horrified that this had happened to a patient.2.The patient had to undergo and xray and ct that day.The bone marrow sample was not obtained so will have to be done again as it is for diagnostic purposes.The patient then had to have an orthopedics consult followed by surgery the next week under general anesthetic to remove the broken off part.The patient still has not had the follow up bone marrow biopsy as experiencing fright at the thought of it.Thus diagnosis and possible treatment that may be needed is delayed.3.As above surgery 4.I believe the part of the product that broke off was sent in to your company.
 
Additional Manufacturer Narrative
Pr (b)(4) follow-up emdr for device evaluation: one sample of lot 0001547644 was provided to our quality team for investigation.Through visual inspection, it was observed that the surface close to the breakage on the upper half of the needle is bent.The bent needle observed could have been caused when it broke.It appears as if external force was applied to the needle; therefore, the reported failure mode broken needle was confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001547644 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
JAMSHIDI NEEDLE BONE MARROW 11GX4 ASP
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key19567503
Report Number9680904-2024-00015
Device Sequence Number20335455
Product Code KNW
UDI-Device Identifier10885403087141
UDI-Public(01)10885403087141
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K171531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDJ4011X
Device Lot Number0001547644
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer07/26/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown